North End Waterfront Health will be offering two training sessions on how to administer Nasal Narcan for those who struggle with opiate addiction as well as family members. Nasal Narcan is an antidote that blocks the effects of opiate overdose on the brain and lets the person breathe again.
When: Wednesday, March 18
Where: North End Waterfront Health, 332 Hanover Street, 3rd Floor
Time: 8-9 a.m. and 4-5 p.m.
Opioid overdose is one of the leading causes of death in Massachusetts. An overdose of opiates can stop a person from breathing, and lead to death. Opiates include drugs like heroin, oxycontin, methadone, percocet, fentanyl, and vicodin. The generic name for Narcan is naloxone. These names can be used interchangeably. The drug is easy, safe to use, and has no potential for abuse.
Overdose from opioids is the main drug overdose in Massachusetts but there are other types of overdoses including cocaine and alcohol. Narcan or naloxone is only effective on opioid overdoses.
For more information on other types of overdoses, here are some important phone numbers:
- Statewide Overdose Prevention 1-800-383-2437
- Mass Substance Abuse Helpline 1-800-327-5050
- Boston Public Health Commission 617-534-3967
For more information on the training sessions on March 18, 2015 contact Mary Wright at the health center: 617-643-8000.